Ok, this is long so I will TRY to make it short. About 7 yearss ago I started with eczema...I have had asthma/hayfever since I was like 7. When I was 7-8 I had this strange thing happen where I would go to bed at night and anywhere I itched my skin it would puff up...then if I would draw on my skin it would puff up. My sister and I would play tic-tac-toe on me! It happened for about 3 months then mysteriously vanished. I am now 30. I have major hives that are on my stomach, axilla and underarms, back of knees, and face. The face ones just started . I also look like someone punched me under both eyes...even with thick makeup. The ones on the backs of my knees itch/burn so bad and they make the back of the knee swell like there are grape clusters there for about a half hour then go down. Anyhow, doc put me on prednisone + Allegra and said to call if they come back as they probably wouldn't..well here I am 3 days after the prednisone and starting to icth like heck again! Also, I am VERY tired all the time. UGH I am so tired of all this tiredness and itching! Have also been getting canker sores in my mouth and nose the last few months. I go back to see her tomorrow so who knows what happens then. She said we would do further testing if they came back.
Another note: Had a pet bunny for my daughter a few years ago and I became so allergic that I had to get rid of it because my eyes would burn and itch and swell shut and have to use inhaler. Also allergic to cats! We have had 2 terriers for 8 years and wondering if this is problem? if so, it is hard because whole family is attatched!
UPDATE: Went back to doc Friday and she put me back on 21 days of prednisone until I can get into a dermatologist...there is like a 4-6 week wait around here because there is only 1 in the area. She thinks I may be allergic to something...but from what I hear most of the time they can't figure out what is making you get chronic hives. :( PLEASE HELP!!
What you describe suggests that you are a highly atopic (allergic) person and you may well be allergic to your terriers. It is not always possible to diagnose the immediate cause(s) of a flare-up of hives but the best way is for you to prepare a very detailed inventory of all your exposures to potential allergens, (inhaled, ingested or by physical contact) and work closely with a good allergist. When the cause cannot be identified, one must resort to treatment with antihistamines and corticosteroids. More recently, there have been reports of the treatment of auto-immune urticaria with a monoclonal antibody, Omalizumab. The following may be of interest to you and you may want to share it with your allergist.
Authors Full Name Kaplan, Allen P. Joseph, Kusumam. Maykut, Robert J. Geba, Gregory P. Zeldin, Robert K.
Institution National Allergy, Asthma, and Urticaria Centers of Charleston, Charleston, SC, USA. ***@****
Title Treatment of chronic autoimmune urticaria with omalizumab.
Source Journal of Allergy & Clinical Immunology. 122(3):569-73, 2008 Sep.
Abstract BACKGROUND: Approximately 45% of patients with chronic urticaria have an IgG autoantibody directed to the alpha-subunit of the high-affinity IgE receptor (chronic autoimmune urticaria, CAU) leading to cutaneous mast cell and basophil activation. Treatment of allergic asthma with omalizumab produces rapid reduction in free IgE levels and subsequent decrease in Fc epsilon RI expression on mast cells and basophils. If this occurs in CAU, cross-linking of IgE receptors by autoantibody would be less likely, reducing cell activation and urticaria/angioedema. OBJECTIVE: To investigate the efficacy of omalizumab in patients with CAU symptomatic despite antihistamine therapy. METHODS: Twelve patients with CAU, identified by basophil histamine release assay and autologous skin test, with persistent symptoms for at least 6 weeks despite antihistamines, were treated with placebo for 4 weeks followed by omalizumab (>or=0.016 mg/kg/IU mL(-1) IgE per month) every 2 or 4 weeks for 16 weeks. Primary efficacy variable was change from baseline to the final 4 weeks of omalizumab treatment in mean Urticaria Activity Score (UAS, 0-9 scale). Changes in rescue medication use and quality of life were assessed. RESULTS: Mean UAS declined significantly from baseline to the final 4 weeks of omalizumab treatment (7.50 +/- 1.78 to 2.66 +/- 3.31, -4.84 +/- 2.86, P = .0002). Seven patients achieved complete symptom resolution. In 4 patients, mean UAS decreased, but urticaria persisted. One patient did not respond. Rescue medication use was reduced significantly, and quality of life improved. No adverse effects were reported or observed. CONCLUSION: This exploratory proof of concept study suggests omalizumab is an effective therapy for CAU resistant to antihistamines.
Also, I had the shingles in March/April of this year...right around when the hives started getting REALLY bad. I don't have HIV, but I do have hypothyroidism which was just tested as normal two weeks ago.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.